Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Approximation by operators with fixed nullity


Author: Richard Bouldin
Journal: Proc. Amer. Math. Soc. 103 (1988), 141-144
MSC: Primary 47A05; Secondary 47A30, 47A99
MathSciNet review: 938658
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ T$ be a fixed operator on a complex separable Hilbert space $ H$. The distance from $ T$ to the operators with nullity equal to $ n$, for each possible value of $ n$, is determined.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A05, 47A30, 47A99

Retrieve articles in all journals with MSC: 47A05, 47A30, 47A99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1988-0938658-5
PII: S 0002-9939(1988)0938658-5
Keywords: Nullity, approximation theory, operator norm, distances in the ring of operators, essential minimum modulus, index
Article copyright: © Copyright 1988 American Mathematical Society